EconPapers    
Economics at your fingertips  
 

Estimating dynamic equilibrium models using mixed frequency macro and financial data

Bent Jesper Christensen (), Olaf Posch () and Michel van der Wel ()

Journal of Econometrics, 2016, vol. 194, issue 1, 116-137

Abstract: We provide a framework for inference in dynamic equilibrium models including financial market data at daily frequency, along with macro series at standard lower frequency. Our formulation of the macro-finance model in continuous time conveniently accounts for the difference in observation frequency. We suggest the use of martingale estimating functions (MEF) to infer the structural parameters of the model directly through a nonlinear scheme. This method is compared to regression-based methods and the generalized method of moments (GMM). We illustrate our approaches by estimating various versions of the AK-Vasicek model with mean-reverting interest rates. We provide asymptotic theory and Monte Carlo evidence on the small sample behavior of the estimators and report empirical estimates using 30 years of US macro and financial data.

Keywords: Structural estimation; AK-Vasicek model; Martingale estimating function (search for similar items in EconPapers)
JEL-codes: C13 E32 O40 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (11) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407616300616
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Estimating Dynamic Equilibrium Models Using Mixed Frequency Macro and Financial Data (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:194:y:2016:i:1:p:116-137

DOI: 10.1016/j.jeconom.2016.04.005

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2023-01-24
Handle: RePEc:eee:econom:v:194:y:2016:i:1:p:116-137